Alert archive / New Mexico / Tornado Warnings in 2009

Tornado Warning 8, NWS Albuquerque, NM

July 18, 2009Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jul 18, 2009, 6:57 PM MDT for Curry County, Quay County, New Mexico. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2009, 6:57 PM MDT (00:57 UTC)
Expired
Jul 18, 2009, 7:45 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 53 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:00 PM MDTHAIL 11 E San Jon, NM
Jul 18, 7:10 PM MDTHAIL 15 E San Jon, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 190057
TORABQ
NMC009-037-190145-
/O.NEW.KABQ.TO.W.0008.090719T0057Z-090719T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT SAT JUL 18 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLENRIO...
  OR ABOUT 29 MILES SOUTH OF NARA VISA...MOVING SOUTH AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN QUAY COUNTY AROUND 710 PM MDT...
  RURAL NORTHEASTERN CURRY COUNTY AROUND 740 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE 
LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. BUT DO NOT 
SEEK SHELTER UNDER HIGHWAY OVERPASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3473 10303 3473 10356 3529 10330 3526 10302
TIME...MOT...LOC 0056Z 006DEG 16KT 3518 10313

$$

40
1 follow-up statement
000 
WWUS55 KABQ 190117
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT SAT JUL 18 2009

NMC009-037-190145-
/O.CON.KABQ.TO.W.0008.000000T0000Z-090719T0145Z/
QUAY-CURRY-
717 PM MDT SAT JUL 18 2009

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CURRY AND EAST
CENTRAL QUAY COUNTIES UNTIL 745 PM MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF
GLENRIO...OR ABOUT 34 MILES EAST OF TUCUMCARI...MOVING SOUTH AT 20
MPH.

* THE TORNADO WILL BE NEAR...
  RURAL EASTERN QUAY COUNTY AROUND 730 PM MDT...
  RURAL NORTHEASTERN CURRY COUNTY AROUND 740 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3473 10303 3473 10356 3529 10330 3526 10302
TIME...MOT...LOC 0117Z 006DEG 16KT 3509 10314

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jul 18, 3:10 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 18, 3:10 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT SAT JUL 18 2009

.DISCUSSION...
ACTIVE AFTERNOON AND EARLY EVENING IN STORE FOR MUCH OF THE
NE/E/SE PLAINS AND NORTHEAST HIGHLANDS AS ADEQUATE INSTABILITY AND
SHEAR REMAINS IN PLACE. SEVERE THUNDERSTORM WATCH # 601 WILL RUN
UNTIL 03Z WITH THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THERE IS A THREAT FOR ISOLATED TORNADOES MAINLY
OVER UNION COUNTY/FAR NORTHEAST PLAINS WHERE ADDITIONAL VORTICITY
AXIS AND LIFT REMAINS IN PLACE IN THE VICINITY OF A NEARLY
STATIONARY FRONTAL BOUNDARY/WIND SHIFT OVER SOUTHEAST CO AND
NORTHEAST NM. HEAVY DOWNPOURS MAY PRESENT A LOCALIZED THREAT FOR
FLASH FLOODING ESPECIALLY WITHIN ANY SLOW MOVING STORMS.

MOST OF THE ACTIVITY WILL TAPER OFF WITH THE LOSS OF DAYTIME
HEATING EXCEPT FOR A FEW ISOLATED SHOWERS TONIGHT OVER THE HIGHER
TERRAIN. EXPECT MORE OF THE SAME FOR SUNDAY AND MONDAY AS THE
UPPER HIGH CENTER REMAINS NEAR OR JUST WEST OF THE FOUR CORNERS
REGION KEEPING A PERSISTENT NORTHWEST FLOW ALOFT ACROSS CENTRAL
AND EASTERN NEW MEXICO. ANY STORM THAT DOES DEVELOP WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS PATTERN
SETUP IS EXPECTED TO CONTINUE INTO AT LEAST THE MIDDLE PART OF
NEXT WEEK WITH ENHANCED CONVECTION POSSIBLE DURING PERIODIC COLD
FRONT/BOUNDARY INTRUSIONS.

IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS
AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.

KW

&&

.AVIATION...
THUNDERSTORMS WILL LIKELY FORM LINES AT TIMES THIS AFTERNOON AND
THIS EVENING AS THEY MARCH SOUTH AND SOUTHEASTWARD THROUGH THE AREA
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALSO THROUGH THE
SOUTHWEST MOUNTAINS. A BACK DOOR COLD FRONT DROPPING THROUGH THE
EASTERN PLAINS MAY HELP SOME STORMS BECOME SEVERE WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS THROUGH 9 PM MDT OR SO. MOST OF
THE ACTIVITY WILL DIMINISH OR EXIT OUT OF THE FORECAST AREA BY
MIDNIGHT...BUT MINOR PERTURBATIONS IN NORTH AND NORTHWEST FLOW ALOFT
COULD SPARK SPOTTIER AND WEAKER SHOWERS AND THUNDERSTORMS AFTER
MIDNIGHT...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LATE
TONIGHT AND INTO SUNDAY MORNING UPSLOPE FLOW BEHIND THE FRONT WILL
BRING PATCHES OF LOW CLOUDS AND MVFR CONDITIONS TO PARTS OF THE
PLAINS. THE NORTHEAST HIGHLANDS AND PLAINS HAVE THE BEST CHANCE FOR
FLIGHT CATEGORY REDUCTION...WITH SMALLER CHANCES ELSEWHERE ACROSS
THE PLAINS. SUNDAY...SLIGHTLY ENHANCED LOW LEVEL MOISTURE DELIVERED
BY THE BACK DOOR COLD FRONT WILL LINGER WITH ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...SCATTERED SHOWERS AND THUNDERSTORMS IN THE SW
MOUNTAINS...AND ISOLATED ACTIVITY ELSEWHERE ACROSS THE NORTHERN TWO
THIRDS OF NEW MEXICO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
THROUGH THE WEEKEND AND AT LEAST THE MIDDLE OF THE COMING WORK
WEEK...THE CENTER OF THE 500 MB HIGH PRESSURE RIDGE IS EXPECTED TO
CONTINUE WOBBLING AROUND ARIZONA. THIS WILL ALLOW NORTH AND
NORTHWEST FLOW ALOFT TO PERSIST OVER NM WITH REPEATED BACK DOOR COLD
FRONTS DROPPING INTO THE STATE FROM THE NORTHEAST. ONE SUCH FRONT
DROVE INTO THE PLAINS THIS AFTERNOON AND WILL PUSH THROUGH THE CENTRAL
VALLEY TONIGHT WITH A 10 TO 30 MPH EAST WIND BELOW CANYONS. THIS
WILL INCREASE MOISTURE UP TO THE CONTINENTAL DIVIDE WITH SCATTERED
THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...SCATTERED STORMS IN THE SW MOUNTAINS AND ISOLATED ACTIVITY
ELSEWHERE ACROSS NORTHERN AND CENTRAL NM ON SUNDAY. LOOK FOR A
MIXTURE OF WET AND DRY STORMS FROM THE MIDDLE RIO GRANDE VALLEY
NORTHWESTWARD.  THE MOISTURE INJECTED BY TONIGHTS BACK DOOR FRONT
WILL RECYCLE MONDAY WITH SLIGHTLY LESS CONVECTION.

MODELS SUGGEST ADDITIONAL COLD FRONTS WILL DROP INTO THE AREA FROM
THE NORTHEAST PERHAPS AS FREQUENTLY AS DAILY OR EVERY OTHER DAY FROM
MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. TIMING AND INTENSITY
OF THESE FRONTS REMAIN UNCERTAIN...BUT MORE RIO GRANDE VALLEY EAST
WINDS AND MOISTURE INTRUSIONS UP TO THE CONTINENTAL DIVIDE ARE
PROBABLE. NONETHELESS...THE BEST CHANCE FOR WETTING RAINS WILL
CONTINUE TO FAVOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62 100  62 100 /   5   5   5  10
GALLUP..........................  55  94  56  94 /  10  10  10  10
GRANTS..........................  56  94  58  94 /  10  20  10  20
GLENWOOD........................  62  94  64  97 /  10  20  20  20
CHAMA...........................  43  84  44  87 /  10  10  10  20
LOS ALAMOS......................  56  90  56  92 /  20  20  10  20
RED RIVER.......................  43  75  42  80 /  20  30  20  20
TAOS............................  51  88  51  91 /  20  20  20  20
SANTA FE........................  56  90  56  92 /  20  20  20  20
SANTA FE AIRPORT................  60  92  58  96 /  20  20  20  20
ESPANOLA........................  56  94  51  98 /  20  20  10  20
ALBUQUERQUE HEIGHTS.............  70  95  69  98 /  10  10  10  10
ALBUQUERQUE VALLEY..............  69  94  67  96 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  65  94  64  97 /  20  20  10  10
ALBUQUERQUE WEST MESA...........  68  96  67  99 /  10  10  10  10
SOCORRO.........................  70  94  67  94 /  10  20  20  10
SANDIA PARK/CEDAR CREST.........  57  87  55  87 /  20  30  20  20
MORIARTY/ESTANCIA...............  57  90  55  92 /  30  30  20  20
CARRIZOZO.......................  71  94  66  95 /  30  30  30  20
RUIDOSO.........................  60  83  58  83 /  30  30  30  20
RATON...........................  53  88  53  91 /  20  40  10  20
LAS VEGAS.......................  52  86  54  89 /  30  40  30  30
ROY.............................  58  83  59  88 /  40  40  30  20
CLAYTON.........................  57  89  63  92 /  20  30  30  20
SANTA ROSA......................  65  92  64  95 /  40  30  30  20
TUCUMCARI.......................  63  94  66  98 /  50  30  30  20
FORT SUMNER.....................  67  91  68  94 /  50  30  30  10
CLOVIS..........................  65  91  66  96 /  50  30  30  10
PORTALES........................  65  90  66  93 /  50  30  30  10
ROSWELL.........................  68  95  69  99 /  30  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/44
Hazardous weather outlook, Jul 18, 11:43 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 AM MDT SAT JUL 18 2009

NMZ001>021-026-191200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1143 AM MDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING NEAR AND EAST OF A LINE FROM EAGLE NEST TO ROSWELL.
THIS INCLUDES INTERSTATE 25 FROM RATON SOUTH TO WATROUS AND
INTERSTATE 40 FROM GLEN RIO WEST TO SANTA ROSA. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SOME OF
THE STORMS MAY CONTAIN HEAVY DOWNPOURS WHICH COULD PRODUCE A
LOCALIZED FLASH FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
THE CENTRAL MOUNTAIN CHAIN DURING THE AFTERNOON AND EVENING HOURS
SUNDAY AND MONDAY. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL. MONDAY POSES A BETTER CHANCE FOR
STRONG TO SEVERE STORMS...ESPECIALLY TO THE EAST AND SOUTHEAST OF
THE SANGRE DE CRISTO MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING
AND AGAIN SUNDAY AND MONDAY ACROSS PORTIONS OF THE EASTERN PLAINS
AND HIGHLANDS OF NEW MEXICO.

17

In the hours before

Special weather statement, Jul 18, 4:43 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT SAT JUL 18 2009

NMZ026-182315-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
443 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTHEAST OF ELK.
MOVEMENT WAS WEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL CHAVES
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

GUYER
Special weather statement, Jul 18, 4:54 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT SAT JUL 18 2009

NMZ008-014-015-182330-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST
CENTRAL MOUNTAINS-
454 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER WESTERN SOCORRO COUNTY...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF NATIONAL
RADIO ASTRONOMY OBSERVATORY. THE STRONG THUNDERSTORM WAS NEARLY
STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL
SOCORRO COUNTY AND RURAL EXTREME EAST CENTRAL CATRON COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

GUYER
Special weather statement, Jul 18, 5:36 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT SAT JUL 18 2009

NMZ007-013-190000-
FAR NORTHEAST PLAINS-QUAY COUNTY-
536 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER EXTREME SOUTHEAST UNION AND
   EXTREME NORTHEAST QUAY COUNTIES...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR STATE ROAD 417 JUST EAST OF THE
STATE LINE IN TEXAS. AS IT BRUSHES THE BORDER THIS STORM IS CAPABLE
OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN
DIAMETER AS IT CROSSES HIGHWAY 54 NEAR NARA VISA. THE STORM WAS MOVING
SOUTH AROUT 25 MPH.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
Local storm report, Jul 18, 5:49 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 PM MDT SAT JUL 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             UTE PARK                36.56N 105.11W
07/18/2009  E0.75 INCH       COLFAX             NM   TRAINED SPOTTER

            HAIL RANGED IN SIZE FROM PEAS TO AROUND 0.75 INCHES

&&

EBREON
Special weather statement, Jul 18, 6:10 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 PM MDT SAT JUL 18 2009

NMZ004-005-190045-
NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS-
610 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORMS MOVING OVER SOUTHWEST AND SOUTH CENTRAL
   COLFAX COUNTY...

AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF MAXWELL.
MOVEMENT WAS SOUTH AT 20 MPH. OTHER STRONG STORMS WERE OVER THE
PHILMONT SCOUT RANCH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CIMARRON...MIAMI...
PHILMONT SCOUT RANCH AND RAYADO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 6:34 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
634 PM MDT SAT JUL 18 2009

NMZ019-190100-
CHAVES COUNTY PLAINS-
634 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER CENTRAL CHAVES COUNTY...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF ELKINS. THE
STRONG THUNDERSTORM WAS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:06 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay, Roosevelt114 min
Jul 18, 6:14 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay, Roosevelt61 min
Jul 18, 6:27 PM MDTSevere Thunderstorm WarningABQColfax41 min
Jul 18, 6:37 PM MDTSevere Thunderstorm WarningABQCurry, Quay53 min
Jul 18, 6:58 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Roosevelt62 min
Jul 18, 7:22 PM MDTSevere Thunderstorm WarningABQChaves, Curry, De Baca, Guadalupe, Lincoln, Roosevelt38 min
Jul 18, 7:40 PM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Lincoln, Roosevelt110 min
Jul 18, 7:47 PM MDTSevere Thunderstorm WarningABQCurry, Quay58 min
Jul 18, 7:59 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt46 min
Jul 18, 8:21 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Socorro, Torrance84 min
Jul 18, 8:42 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln, Roosevelt48 min
Jul 18, 8:43 PM MDTAreal Flood AdvisoryABQSandoval92 min
Jul 18, 9:35 PM MDTAreal Flood AdvisoryABQChaves, Lincoln, Roosevelt115 min
Jul 18, 9:55 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance110 min
Jul 19, 1:58 PM MDTAreal Flood AdvisoryABQSan Miguel2 hr
Jul 19, 3:22 PM MDTSevere Thunderstorm WarningABQMora, San Miguel38 min
Jul 19, 3:48 PM MDTSevere Thunderstorm WarningABQUnion57 min
Jul 19, 4:00 PM MDTSevere Thunderstorm WarningABQMora, San Miguel60 min
Jul 19, 4:18 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos57 min
Jul 19, 5:21 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance54 min
Jul 19, 5:35 PM MDTSevere Thunderstorm WarningABQUnion55 min
Jul 19, 5:40 PM MDTSevere Thunderstorm WarningABQSan Miguel55 min

Nearby

Tornado Warnings in New Mexico, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.